MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Codes Break (1069); Crack (1135); Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section b3: date of event, unknown/not provided.Based on this, the event took place on or before february 2, 2026.Section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section e1: telephone number: (b)(6).Physician: (b)(6).Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Event or Problem Description
Customer reported that their lens was forced into the eye, resulting in a broken haptic that required removal.During the surgical procedure, difficulties in handling the device were observed, which reasonably suggests the presence of some defect in the cartridge, a problem that could not have been detected before its use.To address the complications, additional surgical maneuvers and instruments, including a 2.2 mm blade,.12 forceps, and a curved mcpherson forceps, were utilized, and the primary incision was widened to ensure patient safety.No further information provided.
 
Additional Manufacturer Narrative
Additional information: section h3: device evaluated by manufacturer: yes manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search for complaints related to this production order (po) was performed.The search revealed several complaint folders were received for this po.Incoming inspection report for assembly tecnis simplicity handpiece and lens module were also verified, parts have been manufactured in accordance with specifications.No deviations were found.The complaint issues reported could not be verified.The failure investigation was initiated based on the high incidence of complaints reported for similar issues against the same production order.Eight out of twenty eight samples received for the same cartridge lot were evaluated and the complaints issue reported could not be confirmed.Device evaluation: product evaluation was not performed on this case because the product has not been received.Conclusion: the high incidence of complaints initially observed was not confirmed to be related to the device design or manufacturing; therefore it was not considered a systemic issue.In addition, the frequency of the reported complaints remains within the expected rate of occurrence for similar incidents established in the product risk management documents.Based on the complaint investigation results, no product deficiency or product malfunction could be identified.The incident was assessed as not requiring further actions other than the periodic monitoring process.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key24528406
Report Number3012236936-2026-000061
Device Sequence Number20961192
Product Code HQL
UDI-Device Identifier05050474636163
UDI-Public(01)05050474636163(17)261010
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000240
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2026
Supplement Date Received by Manufacturer03/11/2026
06/17/2026
Initial Report FDA Received Date03/06/2026
Supplement Report FDA Received Date04/07/2026
07/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale
Patient Weight80 KG
Patient EthnicityHispanic